Helping a friend deal with Parkinsons while shooting

CJS-6.5

Full auto flintlock user.
Banned !
Full Member
Minuteman
Sep 15, 2017
725
338
I have a buddy that can shoot fast all day fairly accurately It's when he settles down for precision shooting that he starts to shake. is there a method to help resolve this enigma?.
 

mark5pt56

Gunny Sergeant
Supporter
Full Member
Minuteman
Nov 20, 2005
1,950
216
Florida
Maybe use shooting aids like a wide bipod and rear bunny ear bag. Other options may be a heavy fro t rest and the same rear bag. I think trying to steady the gun for him by using aids are the best choice to assist with his condition. Also being efficient with set time will help as he wont be on the gun as long. Hope that helps could only imagine how frustrating it could be.
 

SND

Private
Full Member
Minuteman
Jul 7, 2006
143
10
59
Central Michigan
Just getting him out shooting will help. My Dad went through Parkinson's and there's not much that can be done with the shaking. It's part of the process.
 

A5scott

Private
Full Member
Minuteman
Feb 20, 2017
341
13
Eastern PA
Great to hear your buddy is out there having fun and getting it done. While I don't have Parkinsons, I have spinal cord tumors in my neck that cause muscle twitches in my arms, especially biceps, so this is sort of on my radar. My twitches aren't that bad, and I know I don't have the same thing as your buddy, but maybe heavy-ing up the rifle and trying to insulate the control surfaces of the rifle from the shaking.

scott
 

SubOptimal

Private
Full Member
Minuteman
Feb 20, 2017
313
72
79
SE Florida
Not intended in any way shape of form as medical advise, I am not a doctor.
The above said, I shake like a dog passing a peach pit, most especially in my hands. Propranolol helps me with this, even when not keeping my blood sugar under control. I have what are called essential tremors due to nerve damage caused by my diabetes. I take a small dose, 10mg, 2x a day with meals. Oral doses have a pretty long lasting, 8-10 hours, effect for me.
Of course, your buddy should consult with his physician and his pharmacist about possible side effects and interactions with other drugs he may be taking.